Alert archive / North Carolina / Beach Hazards Statements in 2013

Beach Hazards Statement 18, NWS Newport/Morehead City, NC

September 8, 2013

NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 8, 2013, 4:44 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Sep 8, 2013, 4:44 AM EDT (08:44 UTC)
Expired
Sep 8, 2013, 8:00 PM EDT
In force
15 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

188 
WHUS42 KMHX 080844
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
444 AM EDT SUN SEP 8 2013

...STRONG RIP CURRENTS NORTH OF CAPE LOOKOUT TODAY...

.LONG PERIOD EASTERLY SWELL WILL LEAD TO AN ENHANCED RISK OF
STRONG RIP CURRENTS TODAY BETWEEN CAPE LOOKOUT AND DUCK.

NCZ095-103-104-090000-
/O.NEW.KMHX.BH.S.0018.130908T0844Z-130909T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
444 AM EDT SUN SEP 8 2013

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH THIS
EVENING.

* HAZARDS...STRONG RIP CURRENTS.

* LOCATION...BETWEEN CAPE LOOKOUT AND DUCK.

* TIMING AND TIDES...THE GREATEST THREAT FOR RIP CURRENTS WILL BE
  SEVERAL HOURS EITHER SIDE OF LOW TIDE...WHICH OCCURS AROUND 4 PM
  TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS
POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&


$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 8, 3:58 AM EDT, 46 minutes earlier.

Area forecast discussion, Sep 8, 3:58 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
358 AM EDT SUN SEP 8 2013

.SYNOPSIS...
HIGH PRESSURE CENTERED ALONG THE NORTH CAROLINA COAST THIS
MORNING WILL MOVE OFFSHORE THIS AFTERNOON. A COLD FRONT WITH
LIMITED MOISTURE WILL MOVE THROUGH THE AREA FROM THE NORTH
TONIGHT AND EARLY MONDAY. HIGH PRESSURE TO THE NORTH WILL RIDGE
SOUTH INTO THE AREA BEGINNING MONDAY THROUGH MID NEXT WEEK WHILE
MOVING OFF OF THE COAST. THE NEXT COLD FRONT WILL APPROACH LATE IN
THE WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 300 AM SUNDAY...HIGH PRESSURE CENTERED ALONG THE COAST OF
EASTERN NC THIS MORNING WILL MOVE OFFSHORE THIS AFTERNOON. IN
RESPONSE A LIGHT SOUTHERLY RETURN FLOW WILL DEVELOP. THIS IN
COMBINATION WITH STRONG DIURNAL HEATING WILL LEAD TO WARMER HIGH
TEMPERATURES WITH FORECAST READINGS IN THE MIDDLE TO UPPER 80S
INLAND AND LOWER 80S COAST. THE HEATING AND MOISTENING OF THE
AIRMASS WILL LEAD TO DESTABILIZATION BUT FORCING WILL BE NEGLIGIBLE
SO WILL CONTINUE WITH A DRY FORECAST WITH BEST THREAT FOR
CONVECTION TODAY WEST OF I95.

&&

.SHORT TERM /TONIGHT/...
AS OF 300 AM SUNDAY...THE COLD FRONT WILL BEGIN TO MOVE SOUTHWARD
INTO AND THROUGH MOST OF THE AREA TONIGHT. MOISTURE AND FORCING
WILL BE LIMITED WITH THE FRONT SO WILL FORECAST DRY WEATHER
ALTHOUGH AN ISOLATED SHOWER OR THUNDERSTORM CAN'T BE RULED OUT
ESPECIALLY ALONG THE COAST LATE TONIGHT. FORECAST LOWS WILL RANGE
FROM THE LOWER TO MIDDLE 60S INLAND TO 65 TO 70 COAST AND LOW TO
MID 70S BEACHES AND OUTER BANKS.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 330 AM SUN...THE LONG TERM PERIOD WILL FEATURE DRY AND WARM
WEATHER THROUGH THURSDAY NIGHT...FOLLOWED BY A STRONG COLD FRONTAL
PASSAGE AND INCREASING PRECIP CHANCES FRIDAY INTO FRIDAY EVENING
WITH MUCH COOLER AND DRIER CONDITIONS FOR NEXT WEEKEND.

FOR MONDAY...THE WEAK COOL FRONT WILL WASH OUT OFFSHORE AND HIGH
PRES WILL BUILD AT THE SFC AND ALOFT. HAVE REMOVED MENTION OF ISO
POPS DUE TO STRONG SUBSIDENCE SUPPRESSING ANY RAIN CHANCES.
ECM/MAV/MET MOS CONTINUE TO INDICATE LITTLE IF ANY CHANCE OF RAIN
AND MAJORITY OF SREF MEMBERS REMAIN DRY. AREA OF UVV IN MID LEVEL
HOWEVER MAY BRING SOME INC IN CLOUDS THROUGHOUT THE DAY INTO
EARLY MON EVENING.

TEMPS WILL EDGE ABOVE CLIMO DURING THE MID WEEK TIME PERIOD WHILE
CONDITIONS REMAIN DRY WITH WESTERN ATLANTIC RIDGE CONTINUING TO
DOMINATE THE AREA. DEWPOINTS WILL BE ON THE INCREASE AS WELL
WITH TEMPS EDGING UPWARDS DURING THE OVERNIGHT PERIOD. MED/LONG
RANGE MODELS CONVERGING ON STRONG SHORTWAVE TROUGH/SFC COLD FRONT
TO AFFECT THE AREA ON FRIDAY. SW FLOW WILL INC ON THUR WITH TEMPS
REACHING INTO THE LOW 90S WITH TD'S INTO THE LOW 70S. ANY PRECIP
WILL REMAIN WEST OF THE AREA THUR AFTERNOON. CONTINUED TO INDICATE
CHANCE POPS NORTHERN HALF OF AREA FOR POTENTIAL CONVECTION
FROM THE NW MAKING INTO E NC. BEST CHANCE FOR THUNDERSHOWERS WILL
BE ON FRIDAY AS STRONG FORCING AHEAD OF THE POTENT SHORTWAVE WORKS
INTO THE AREA. HAVE EDGED UP POPS TO 40 PERCENT AREA WIDE...
LINGERING INTO FRI EVENING ESP SOUTHERN PORTIONS AS COLD FRONT
PASSES THROUGH THE AREA.

STRONG COOL AND DRY HIGH PRES WILL BUILD INTO THE AREA FROM THE NW
NEXT WEEKEND WITH TEMPS EXPECTED BELOW CLIMO ALONG WITH MUCH LOWER
RELATIVE HUMIDITY VALS.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 1255 AM SUNDAY...VFR CONDITIONS ARE EXPECTED FOR MOST OF THE
TAF PERIOD AS TRANSIENT HIGH PRESSURE CONTROLS THE WEATHER TONIGHT
INTO SUNDAY. EXCEPTION IS EARLY SUNDAY MORNING WHERE STRONG
RADIATIONAL COOLING COULD LEAD TO SHALLOW PATCHY FOG DEVELOPING.
WILL CONTINUE TO FORECAST A BRIEF PERIOD OF MVFR VISIBILITIES FROM
ROUGHLY 9-12Z NOTING THAT THE LOW LEVELS ARE FAIRLY DRY AND NOT
CONDUCIVE TO DEEP FOG OR STRATUS. ANY FOG THAT DEVELOPS WILL
QUICKLY DISSIPATE SUNDAY MORNING. EVEN THOUGH STRONG HEATING
SUNDAY WILL LEAD TO DESTABILIZATION OF THE AIRMASS...ONLY A WEAK
RETURN FLOW IS EXPECTED THUS MOISTURE WILL CONTINUE TO BE LIMITED
AND FORCING NEGLIGIBLE AHEAD OF AN APPROACHING COLD FRONT SO NOT
EXPECTING ANY DEEP CONVECTION TO DEVELOP AT THIS TIME.

LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 330 AM SUN...MAINLY VFR THROUGH MID WEEK THOUGH THERE WILL
BE THE POTENTIAL FOR SOME PATCHY FOG/STRATUS AND SUB- VFR
CONDITIONS DURING THE OVERNIGHT PERIODS. STRONG FRONT WILL PASS
THROUGH ON FRIDAY BRINGING A CHANCE OF THUNDERSHOWERS.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 300 AM SUNDAY...HIGH PRESSURE ALONG THE COAST THIS MORNING
WILL MOVE OFFSHORE THIS AFTERNOON. LIGHT SOUTHEASTERLY FLOW (10 KT OR
LESS) EARLY THIS MORNING WILL BECOME LIGHT SOUTHWEST THIS
AFTERNOON. TONIGHT WINDS WILL SHIFT TO THE NORTH TO NORTHEAST
BEHIND THE FRONT AROUND 10 KT AS THE MODELS ARE NOW IN STRONG
AGREEMENT THAT THERE WILL NOT BE A SIGNIFICANT SURGE BEHIND THIS
FRONT. SEAS WILL REMAIN MAINLY 2-3 FT MAINLY IN SE SWELL THROUGH
TONIGHT.

LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 330 AM SUN...MAIN CHANGE WITH MARINE FCST IN EXTENDED IS TO
LOWER WINDS/SEAS ON MONDAY AS SURGE OF E/NE WINDS EXPECTED TO BE
LESS THAN PREVIOUSLY FCST. ALL MODELS IN GOOD AGREEMENT ON WEAK
HIGH PRES PASSING BY TO THE NORTH WITH WINDS BECOMING NE THEN E
THROUGH THE DAY MON THOUGH WILL REMAIN LESS THAN 15 KT. SEAS WILL
RANGE FROM 2 TO 4 FT WITH HIGHEST SETS IN THE OUTER NORTHERN
WATERS. WINDS WILL THEN GRADUALLY VEER TOWARD S TUE- WED WITH
SPEEDS 10 KT OR LESS AS THE SFC RIDGE EXTENDS OVER AREA FROM E-NE.
FLOW WILL INCREASE A BIT FROM THE SW ON THU AHEAD OF THE NEXT
APPROACHING COLD FRONT. POTENTIAL FOR SCA CONDITIONS LATE IN THE
WEEK AS STRONG NE FLOW DEVELOPS BEHIND THE STRONG COLD FRONTAL
PASSAGE.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...JME
NEAR TERM...JME
SHORT TERM...JME
LONG TERM...TL
AVIATION...JME/TL
MARINE...JME/TL
Hazardous weather outlook, Sep 7, 7:33 PM EDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
733 PM EDT SAT SEP 7 2013

NCZ029-044>047-079>081-090>094-082345-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
733 PM EDT SAT SEP 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-103-104-082345-
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
733 PM EDT SAT SEP 7 2013

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Beach Hazards Statements in North Carolina, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.